TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!



Sex and Puberty For questions related to sex, puberty, and similar topics, ask here!

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
aqua Offline
retro machine comes inbetween
Welcome me, I'm new!
*
 
aqua's Avatar
 
Name: Sian
Age: 22
Gender: Female
Location: Manchester,UK

Posts: 30
Join Date: November 1st 2012

Antidepressants are confusing me about my sexuality. - March 2nd 2014, 10:40 PM

Ok guys, here goes. Something I've been wondering about.
Since about 2011 I've classed myself as Asexual. However, this was the time period that I was put on antidepressants (Paroxatine first and then Fluoxetine later in early 2012). Now, I know that antidepressants can lower sexual functioning.
Now back in late 2010, early 2011 I used to (omg dont kill me this is so embarrassing fuck mine) read slash fiction of band members i used to like. And yeah....i didn't flick da bean or anything but it certainly got various parts of da body into a less dormant state.

Now, thats the last time I can really think of anything like that happening, I sort of grew up a whole load in the time span on 2011 to now.
Now I have a boyfriend, and I told him I'm asexual and the whole usual story like "sex isn't my thing bla bla bla".
But after really thinking about it, I'm not sure anymore. I'm really not. Because I've been on antidepressants for what? 3 years now?

I shouldn't really be doing this seen as my doctor hasn't told me to stop taking my pills but I haven't taken them for about a month now and I kinda feel different. Like, theres more of an urge. But on the downside, I feel shite emotionally.
I don't know what to do hahahaha







Self-harm free since: October 2013
~Follow me on Tumblr~

   
  (#2 (permalink)) Old
Jack Lowden Offline
Afternoon.
Outside, huh?
**********
 
Jack Lowden's Avatar
 
Age: 25
Gender: Female
Location: FOR IRAW!!! ;)

Posts: 3,925
Join Date: March 16th 2012

Re: Antidepressants are confusing me about my sexuality. - March 3rd 2014, 12:49 AM

Hi Sian,

I think the best person to speak with is your doctor. Yes, antidepressants can mess with sex drives, I also had this problem when I was on them. But I don't think you should stop taking them cold turkey without speaking to your doctor. I know you're more concerned about the effect it has on your sex drive, but this can screw with your mentality which isn't healthy. But if you think the medication is lowering your sex drive, talk to your doctor, see if there is anything they can recommend to maybe try other methods of medication without messing with your sexuality. But that's really all you can do at this point. No one on this site will be able to tell exactly what should be done or shouldn't be done, a doctor is your best bet, especially since they're the most familiar with your medical history.

Hope this helped & I hope you get things figured out.



   
  (#3 (permalink)) Old
Melancholia. Offline
So sleepy.

TeenHelp Veteran
*************
 
Melancholia.'s Avatar
 
Name: Dez
Age: 21
Location: Connecticut, USA

Posts: 18,279
Join Date: November 16th 2010

Re: Antidepressants are confusing me about my sexuality. - March 3rd 2014, 12:51 AM

I think that since your doctor didn't tell you to go off your medication it's probably a good idea to go back on them, until they tell you to go off or find a way to take you off of them. I've heard that it's not good to go off medications like these without a doctor's consent, and besides, you don't deserve to feel bad emotionally!

Do you think your lowered sex drive is something you can speak with your doctor about? You can let your doctor know that you are concerned about your really low sex drive and maybe explain the situation to them a bit and see what they say. For example, you can let them know that before you started the antidepressants, you at least had some form of arousal, but now that you have been on the antidepressants, you don't even get that anymore. Maybe they can give you some suggestions on what can be done to boost your sex drive?


Let it come and let it be...

  Send a message via Yahoo to Melancholia. Send a message via Skype™ to Melancholia. 
  (#4 (permalink)) Old
Usernames Suck Offline
Member
Average Joe
***
 
Usernames Suck's Avatar
 
Age: 28
Gender: Female

Posts: 199
Join Date: January 15th 2014

Re: Antidepressants are confusing me about my sexuality. - March 3rd 2014, 03:27 AM

Hello! I'm by no means an expert on asexuality. However, as far as I have read, there are asexual people who can (and often do) enjoy sexual stimulation of various types. While some asexual people may have no sexual feelings whatsoever, there are a few who do, but are asexual as they don't feel sexually attracted TO someone (again, as far as I've read and understood). Therefore, if this is the case then you enjoying smut fanfiction or anything of the sort doesn't mean you're not asexual.

As to disliking sex, again as far as I understand, there are asexual people who dislike it but there are asexual people who enjoy the sensations it provides or the emotional bond or something.

It's perfectly normal to question your sexuality, sometimes even years after your first did so.

However, if you fear that you may be experiencing decreased libido due to your antidepressants and that this may be affecting your life, I would absolutely recommend that you talk to your doctor, even get a second opinion if you're unsure. Whatever you do, however, do NOT stop taking your antidepressants without seeking out a professional opinion. You've been taking them for 3 years now so it may be dangerous to simply stop and you may experience very unpleasant withdrawal symptoms, and to avoid that, if it's really for the best then doctors can help you progressively scale down the dosage or give you something else to make the transition back to being off the meds smoother.
   
Closed Thread

Bookmarks

Tags
antidepressants, confusing, sexuality

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2018, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.